Texas, 2019Damaging Wind in Texas, September 10, 2019
September 10, 2019 · NWS EWX · 1 event in 1 county or zone
An upper level low interacted with a very moist boundary layer to initiate convection during the afternoon. One thunderstorm produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low interacted with a very moist boundary layer to initiate convection during the afternoon. One thunderstorm produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 10, 1:58 PM CST, 32 minutes earlier.
Area forecast discussion, Sep 10, 1:58 PM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
258 PM CDT Tue Sep 10 2019
.SHORT TERM (Tonight through Wednesday Night)...
The combination of daytime heating, precipitable water values in the
1.8 to 2 inch range, and an upper level low opening up over South
Texas has resulted in scattered thunderstorm development for areas
east of Interstate 35 this afternoon. High resolution guidance shows
this activity lingering into the evening hours with a secondary area
of development closer to the Rio Grande spreading eastward during the
evening and overnight hours as a vorticity maxima over West Texas
phases with the upper low. Model guidance was too quick to clear out
cloud cover along the Rio Grande today and this has resulted in
delayed convective development, but visible satellite trends are
beginning to show breaks in the clouds and expect these higher
resolution solutions to verify... but likely a few hours slower than
indicated.
Save for deeper moisture in place, the overall atmospheric profile
has changed little and any thunderstorm this afternoon will be
capable of gusty downburst winds given the dry sub-cloud layer. This
increased moisture will also result in the brief heavy rain threat
continuing into the evening hours. With the upper level disturbance
near the region, SPC Mesoanalysis shows a minimum in the mean layer
flow across areas west of a Kerrville/Hondo/Pearsall line and will
need to watch for some slower storm motions in these areas. These
areas remain very dry and not anticipating any kind of significant
flood threat, but will have to watch for some minor rises on area
creeks and streams in this area given these slow storm motions,
higher moisture values, and deterministic guidance indicating some
isolated 2 to 4 inch rain amounts possible.
Rain chances are expected to linger into the overnight hours with
forcing from the upper level disturbance near the region. There is
also the potential for some patchy fog development in low-lying or
rural areas that see rainfall through this evening, but have not
included mention in the gridded forecast due to expected localized
coverage. Overnight lows in the low to mid 70s will again rise into
the mid 80s in the Hill Country to upper 90s along and east of the
Interstate 35 corridor during the day Wednesday. Scattered showers
and thunderstorms will increase across the region Wednesday afternoon
and evening as the upper disturbance persists overhead with stronger
storms again capable of gusty winds and brief heavy rain. Loss of
heating will allow for rain chances to taper off Wednesday night as
the upper disturbance begins to shear out with lows in the low to mid
70s.
&&
.LONG TERM (Thursday through Tuesday)...
Isolated to scattered showers and thunderstorms will be possible
again on Thursday as at least weak forcing from the disturbance
remains near the region with highs in the upper 80s to mid 90s.
Broad, flat ridging begins to spread into the region from the east on
Friday, allowing for warmer and drier conditions settle in across the
region. A surge of tropical moisture associated with a tropical wave
moving into the northern Gulf of Mexico will result in low rain
chances spreading into the eastern half of the region by Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 96 75 94 73 / 20 40 20 20 -
Austin Bergstrom Intl Airport 74 94 74 93 72 / 20 40 20 20 -
New Braunfels Muni Airport 74 94 74 92 72 / 20 40 20 20 -
Burnet Muni Airport 72 93 72 92 70 / 20 30 20 10 -
Del Rio Intl Airport 75 94 74 94 73 / 50 40 20 20 20
Georgetown Muni Airport 73 95 73 94 72 / 20 30 20 10 -
Hondo Muni Airport 74 95 74 95 72 / 30 40 30 20 10
San Marcos Muni Airport 73 94 73 94 71 / 20 40 20 20 -
La Grange - Fayette Regional 75 97 74 96 72 / 20 50 20 20 -
San Antonio Intl Airport 76 94 76 93 75 / 20 40 30 20 -
Stinson Muni Airport 76 95 76 92 75 / 20 40 20 20 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...05
Short-Term/Long-Term...Huffman
Public Service/Data Collection...EWilliams
Hazardous weather outlook, Sep 10, 1:42 PM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
242 PM CDT Tue Sep 10 2019
TXZ171>173-183>194-202>209-217>225-228-111945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
242 PM CDT Tue Sep 10 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...This Afternoon And Tonight.
Isolated to scattered showers and storms are forecast across the
area today. A few storms could produce gusty winds in addition to
cloud to ground lightning. Locally heavy rainfall is possible
along a Kerrville, Hondo, to Pearsall line.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated to scattered showers and storms are forecast across the
area Wednesday. A few storms could produce gusty winds in
addition to cloud to ground lightning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 10, 2:26 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
326 PM CDT Tue Sep 10 2019
TXZ189>191-206-208-223-102115-
Comal TX-Blanco TX-Caldwell TX-Gonzales TX-Hays TX-Kendall TX-
326 PM CDT Tue Sep 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...HAYS...SOUTH CENTRAL
BLANCO...NORTH CENTRAL GONZALES...EAST CENTRAL KENDALL AND
NORTHEASTERN COMAL COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Twin Sisters to near Kyle to near Luling.
Movement was northeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
San Marcos, Kyle, Buda, Lockhart, Luling, Dripping Springs,
Wimberley, Canyon Lake, Woodcreek, Martindale, Uhland, Mustang Ridge,
Niederwald, Payton, Fischer, Twin Sisters, Driftwood, Fentress,
Palmeto State Park and Spring Branch.
LAT...LON 2958 9756 2964 9764 2966 9764 2966 9767
2976 9778 2976 9780 2979 9782 2978 9783
2983 9784 2985 9786 2984 9790 2987 9795
2992 9852 3020 9833 3017 9791 3002 9771
3007 9765 2977 9730
TIME...MOT...LOC 2026Z 220DEG 13KT 2997 9839 2993 9790 2969 9758
HAMPSHIREThunderstorm Wind, Caldwell
- When
- September 10, 2:30 PM CST
- Where
- Caldwell County, 1.51 mi SSW of Luling Meml Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.710, -97.660
A thunderstorm produced wind gusts estimated at 70 mph that blew over fences and a shed and took parts of metal roof panels off a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, September 10 to 11, 20199 injured · $12 million · EF2 · 37 events
- Tornadoes and Hail in Wyoming, September 10, 2019EF2 · 14 events
- Hail and Damaging Winds in Tennessee, September 10, 2019$55,000 · 1 in hail · 11 events
- Damaging Winds in Texas, September 10, 2019$37,000 · 54 kt wind · 6 events
- Drought in Texas, September 10 to 30, 2019$25,000 · 6 events
- Hail in Michigan, September 10, 2019$30,000 · 1.5 in hail · 1 event
- Tornado and Hail in Michigan, September 10, 2019EF0 · 15 events
- Flash Flooding and Hail in Nebraska, September 10 to 11, 20191.5 in hail · 14 events
- Hail in Colorado, September 10, 20192 in hail · 13 events
- Flash Flood and Damaging Winds in Alabama, September 10, 2019$1,000 · 52 kt wind · 13 events
- Damaging Winds in Tennessee, September 10, 2019$400 · 52 kt wind · 12 events
- Drought in Georgia, September 10 to 30, 20198 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851898.